MAUDE Adverse Event Report: RICHARD WOLF GMBH NEEDLE PUSHER WL 210MM

RICHARD WOLF GMBH NEEDLE PUSHER WL 210MM
Model Number 8267.50
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The present 8267.50 needle pusher wl 210mm from batch 1438060 was checked in the responsible technical department and it was determined that the cause with regard to the broken needle was clearly due to the use of a foreign needle and not the use of replacement needles 8267.951 as defined in ga-g115.The present 8267.50 neeneedle pusher wl 210mm from batch 1438060 was posted to stock on 04/01/2020.A total of (b)(4) pieces of the 8267.50 needle pusher wl 210mm were produced with the associated production order (b)(4).1 piece of 8267.50 needle pusher wl 210m m from the batch 1438060 was delivered to the customer on (b)(6) 2020.In ga-g115 in chapters 6 and 7 there are sufficient instructions for visual and functional inspection and for use and handling.Among other things, the products must also be checked with regard to missing parts and damage before and after each use.To detect damage.Chapter 8.2.1 preparation refers to correct assembly.Here, the user is explicitly informed of the steps to be taken during assembly and of the possible dangers in the event of incorrect assembly.Various checks and function tests are described which the user must carry out in order to detect possible damage to the product at an early stage and to be able to act accordingly.Possible hazards have been taken into account in the risk assessment (b)(4) with the corresponding extent of damage and probability of occurrence and assessed with an acceptable risk.This assessment is still valid even taking into account the current case.In our risk analysis (b)(4), manufacturing-related, handling-related and design-related hazards with regard to a functional impairment as well as risks due to an unusable product were considered with the corresponding extent of damage and the assumed probability of occurrence and assessed with an acceptable risk.A detailed risk analysis was carried out during the development of the product.The described user error was identified and evaluated as a possible failure.In the risk assessment (b)(4), the extent of damage and with the assumed probability of occurrence was considered and assessed with an acceptable risk.According to risk assessment (b)(4).Hazard (2): 5.7 hazard due to product combinations.Functions/components (1): 3.4.2 admission for auxiliary instruments or consumables.Causes (3): 5.4 handling-related -> 5.4.3 improper use.Damage (3): additional intervention.Due to the detected defects / damages(use of a foreign needle) 8267.50 needle pusher wl 210mm from batch 1438060, we assume a user error.Richard wolf (b)(4) (rw (b)(4)) considers this matter closed.However, in the event rw (b)(4) receives any additional information a follow up report will be submitted to fda.Richard wolf medical instruments corporation (rwmic) is submitting this report on behalf of rw (b)(4).
 
Event or Problem Description
The following was reported to rw (b)(4): the clamped needle broke off during advancement through the larynx, which was quite difficult to do (at the reinforcement zone).When we removed the instrument, we found that part of the needle had broken off and could not be found.Thus, we must assume that the missing part of the needle still remained in the patient.

Brand Name
NEEDLE PUSHER WL 210MM
Common Device Name
NEEDLE PUSHER WL 210MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key11375197
Report Number9611102-2021-00008
Device Sequence Number3711745
Product Code LRC
UDI-Device Identifier04055207039199
UDI-Public04055207039199
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
874.4420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Biomedical Engineer
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8267.50
Device Lot Number1438060
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/23/2021
Initial Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;